Half way there.

Options
mary roberts
mary roberts Member Posts: 9
edited March 2014 in Colorectal Cancer #1
Hi Everyone: I am almost half way through my treatments. The problem I am having is that I am have really bad reactions to the 5FU that is part of my regiment. My doctor changed me to Xeloda, the oral chemo for 5Fu and I am having more problems then with the pump. My side effects are extreme chest pain that radiates to my back and shortness of breath. My left arm also becomes numb and is very painful, I almost feel as though I am having a stroke.

Please let me know if any of you have experienced this type of reaction from the drugs.

I have colon cancer of the cecum, stage 4 which spread to the ovaries.

Take care. Mary

Comments

  • Fight for my love
    Fight for my love Member Posts: 1,522 Member
    Options
    Hi Mary,my husband is
    Hi Mary,my husband is currently on the chemo 5-fu and radiation before surgery.He just have chemo for five days,but the last 4 days he was suffering severe leg pain during the night and he was having a harding time on falling sleep,so he is very tired these couple of days.He called the oncologists,but both radiation oncologist and chemo oncologst said the pain is not related with either chemo or radiation,so we are very confused.The oncologst only suggested to buy Aleve from the counter.But the nurse who came to hook my husband said she does see people do get pain from 5-fu.The nurse suggested to take a warm bath when my husband has leg pain,so in the middle of the night when he couldn't tolerate,I just put warm water in the bathtub and let him sit there for a while,that does help a little bit,but after he got out of the bathtub,the pain came back again.It's very suffering and frustrated that we can't do anything about the pain.I also let my hubby stop taking cholesterol medicine to see if things will get better.
  • kimby
    kimby Member Posts: 797
    Options
    Wow
    Mary,

    I sure hope you have reported this to your oncologist. That sounds like a very serious side effect, not to be ignored.

    As far as leg pain and sitting in the tub, well, I'm an expert at that. LOL I have fibromyalgia and have spent days in the tub. I have also found that a heating blanket is wonderful. It works as a whole body heating pad. With my family running the central AC I find myself using it still - last night for instance. It is very relaxing and does help pain somewhat.

    HTH,

    Kimby
  • Fight for my love
    Fight for my love Member Posts: 1,522 Member
    Options
    kimby said:

    Wow
    Mary,

    I sure hope you have reported this to your oncologist. That sounds like a very serious side effect, not to be ignored.

    As far as leg pain and sitting in the tub, well, I'm an expert at that. LOL I have fibromyalgia and have spent days in the tub. I have also found that a heating blanket is wonderful. It works as a whole body heating pad. With my family running the central AC I find myself using it still - last night for instance. It is very relaxing and does help pain somewhat.

    HTH,

    Kimby

    Hi Kimby,heating blanket is
    Hi Kimby,heating blanket is very good,but here is summer time,it's not so bearable for my hubby to use a heating blanket.Thank you very much for your suggestion,I will put heating blanket on list,it's a good thing to use in winter time.Thank you very much.
  • kimby
    kimby Member Posts: 797
    Options

    Hi Kimby,heating blanket is
    Hi Kimby,heating blanket is very good,but here is summer time,it's not so bearable for my hubby to use a heating blanket.Thank you very much for your suggestion,I will put heating blanket on list,it's a good thing to use in winter time.Thank you very much.

    Summer
    Yep, summer here, too. The central air conditioning keeps me cool enough that I'm still using it. I usually turn it off about 4am. I also turn it on before I get in the shower and lay under it before I get dressed. Really does help the pain.

    Kimby
  • kmygil
    kmygil Member Posts: 876 Member
    Options
    Get it checked
    Mary, please ask to get it checked out thoroughly, as those symptoms just don't sound kosher. It could be something else going on.

    Hugs,
    Kirsten